Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 53, NWS Raleigh, NC

August 27, 2008Davidson County, Randolph County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 27, 2008, 5:08 PM EDT for Davidson County, Randolph County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2008, 5:08 PM EDT (21:08 UTC)
Expired
Aug 27, 2008, 8:00 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 135 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 5:55 PM EDTFLASH FLOOD2 E Randleman, NCCREEKRIDGE COUNTRY ROAD... NEAR DELTA DRIVE... HAS BEEN CLOSED DUE TO HIGH WATER. LAW ENFORECEMENT REPORTED THAT THE FLOODING IS ONGOING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
229 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 272108
FFWRAH
NCC057-151-280000-
/O.NEW.KRAH.FF.W.0053.080827T2108Z-080828T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT WED AUG 27 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 800 PM EDT

* AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT FALLING OVER 
SATURATED GROUND IN DAVIDSON AND RANDOLPH COUNTIES. RAINFALL RATES 
OF 1 TO 2 INCHES PER HOUR WILL FALL OVER PORTIONS OF THESE AREAS 
INCLUDING THE HIGH ROCK... LEXINGTON... MARTHA AND RANDLEMAN. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE THOMASVILLE...  
RANDLEMAN...LEXINGTON AND ASHEBORO.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.

LAT...LON 3584 8048 3583 8046 3585 8039 3589 8041
      3590 8037 3597 8037 3599 8033 3599 8021
      3600 8021 3600 8004 3591 8004 3589 7954
      3551 7956 3551 7960 3551 8008 3569 8014
      3563 8029 3571 8033 3573 8045

$$

PWB
1 follow-up statement
000 
WGUS72 KRAH 272356
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT WED AUG 27 2008

NCC057-151-280000-
/O.CON.KRAH.FF.W.0053.000000T0000Z-080828T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-DAVIDSON NC-
756 PM EDT WED AUG 27 2008

...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 800 PM FOR 
DAVIDSON AND RANDOLPH COUNTIES...

AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVY RAIN HAD SHIFTED OUT OF THE AREA. THE FLASH FLOOD 
THREAT HAD ENDED. 

HOWEVER... SCATTERED SHOWERS WITH MODERATE TO HEAVY RAIN WILL 
CONTINUE TO MOVE NORTHEAST AT 20 MPH ACROSS THE AREA THROUGH 900 PM. 

IF ADDITIONAL HEAVY SHOWERS DEVELOP THIS EVENING... AND ADDITIONAL 
WARNING MAY BE REQUIRED. 

BE READY TO TAKE QUICK ACTION IF FLOODING IS OBSERVED OR IF A 
WARNING IS ISSUED. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. 

LAT...LON 3584 8048 3583 8046 3585 8039 3589 8041
      3590 8037 3597 8037 3599 8033 3599 8021
      3600 8021 3600 8004 3591 8004 3589 7954
      3551 7956 3551 7960 3551 8008 3569 8014
      3563 8029 3571 8033 3573 8045

$$

PWB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 5:07 PM EDT, 1 minute earlier.

Area forecast discussion, Aug 27, 5:07 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT WED AUG 27 2008

.SYNOPSIS...
ABUNDANT MOISTURE FROM THE REMNANTS OF FAY WILL PERSIST INTO THIS
EVENING...BRINGING AREAS OF HEAVY RAIN. WITH A MOIST AIR MASS STILL
IN PLACE...THERE REMAINS A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 505 PM WEDNESDAY...

EXPECTING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE
EARLY THIS EVENING IN UNSTABLE AIR...WITH SURFACE FRONT OVER
SOUTHERN AREAS FROM JUST SOUTH OF LEXINGTON TO THE FAYETTEVILLE
AREA. LATE IN THE AFTERNOON...WITH SPC MESOSCALE INFORMATION
SHOWING SHEAR AND HELICITY DIMINISHING...AND LIFTED CONDENSATION
LEVELS INCREASING...OPTED TO ALLOW TORNADO WATCH TO ESSENTIALLY
EXPIRE. STILL MAY BE A COUPLE OF SEVERE CELLS...BUT INTRAOFFICE
COORDINATION WOULD SUGGEST TORNADO THREAT WAS WANING. ALL OF THIS
WAS ONGOING AHEAD OF A MODERATE SHORTWAVE VISIBLE ON WATER VAPOR
IMAGERY MOVING EAST ACROSS THE TENNESSEE VALLEY INTO THE WESTERN
CAROLINAS. WILL ALSO CONTINUE FLASH FLOOD WATCH FOR THE EVENING
UNDER NUMEROUS SHOWERS...AND THOUGH COVERAGE HAS BEEN SCATTERED TO
NUMEROUS DURING THE AFTERNOON...WITH THIS TYPE OF COVERAGE
CONTINUING INTO THE EVENING AND ANTICIPATING GOOD RAINFALL RATES
TO REMAIN...AREAS THAT HAVE RECEIVED A CONSIDERABLE AMOUNT OF RAIN
OVER THE LAST FEW DAYS WILL HAVE A HARD TIME TAKING ANY MORE.

OVERNIGHT...DRY SLOT STARTS TO MOVE OVER CENTRAL NORTH CAROLINA
AND LIFT SLOWLY DIMINISHES. 20KT 850MB WINDS FORECAST OVERNIGHT
SHIFT SLOWLY EAST...AND UPPER DIFFLUENCE WEAKENS SOME AS WELL.
AFTER MIDNIGHT...NUMEROUS SHOWERS ARE EXPECTED MORE TOWARD
NORTHEAST ZONES IN THE STRONGER LOW-LEVEL FLOW LIFTING OVER THE
FRONT...WITH MORE PATCHY SHOWERS INTO THE WESTERN PIEDMONT WHERE
DRYING ALOFT TAKES SHAPE. COULD ACTUALLY BE A PERIOD LATE TONIGHT
WHERE CHARACTER OF PRECIPITATION IS MORE DRIZZLE THAN RAIN
ESPECIALLY WEST. WHERE CLOUDS HAVE ERODED ANTICIPATE LOW CLOUDS TO
RETURN AS BOTH THE GFS AND NAM SUPPORT SURFACE FRONT REMAINING
STATIONARY OR BEING SUPPRESSED SLIGHTLY SOUTH IN WEDGE. GIVEN HIGH
BOUNDARY LAYER MOISTURE...AREAS OF FOG ARE LIKELY OVERNIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 255 PM WEDNESDAY...

FOLLOWED THE GFS MORE DUE TO ITS APPARENT BETTER TRACK RECORD OF
LATE WITH THE TRACK OF SURFACE FEATURES VERSUS THE NAM. THE RESULT
FOR THURSDAY IS STILL MODEST LIFT OVER MOST OF CENTRAL NORTH
CAROLINA AND ENOUGH INSTABILITY TO RESULT IN AT LEAST SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS. THE BEST THREAT OF DEEPER
CONVECTION WILL BE IN EASTERN ZONES CLOSER TO THE SURFACE BOUNDARY
AND WHERE THE CONSENSUS OF THE GFS AND NAM PROVIDE FOR THE HIGHEST
INSTABILITY THURSDAY AFTERNOON. IN FACT...UNDER THE STRONGER WEDGE
OF THE GFS...THE TRIAD IS BASICALLY UNDER LOW CLOUDS FOR MUCH OF
THE DAY...WHEREAS IN THE SOUTHEAST LIFTED INDICES FALL TO AROUND
-2C WITH SURFACE-BASED CAPE TO 1000J/KG OR SO UNDER A DEVELOPING
SOUTHERLY SURFACE FLOW. BEST QPF SHOULD BE IN EASTERN ZONES WHERE
PRECIPITABLE WATER VALUES REMAIN CLOSER TO 2 INCHES...LESS TOWARD
THE FAR WEST WHERE PRECIPITABLE WATER VALUES FALL TO NEAR 1.5
INCHES DURING THE DAY DUE TO MID-LEVEL DRYING. AS LOW-LEVEL WIND
FIELDS GET LIGHTER...0-3KM HELICITY IS MUCH LESS THAN TODAY ON THE
GFS FORECAST. HIGHS MAY STRUGGLE TO REACH THE UPPER 70S TOWARD THE
TRIAD...BUT SHOULD EASILY HIT THE MID TO UPPER 80S FAR SOUTH.

MOISTURE REMAINS OVER CENTRAL NORTH CAROLINA INTO THE WEEKEND...
WITH PRIMARILY A DIURNAL THREAT OF SHOWERS AND THUNDERSTORMS. GFS
BUFR SOUNDINGS ARE DECENTLY UNSTABLE BOTH FRIDAY AND SATURDAY
AFTERNOONS...AND GENERALLY SCATTERED AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS SEEM A REASONABLE FORECAST WITH A LINGERING
SURFACE TROUGH REMAINING OVER CENTRAL NORTH CAROLINA IN THE MOIST
AIR. HIGH PRESSURE STARTS TO MOVE INTO THE NORTHWEST PART OF THE
STATE LATE SATURDAY. LARGE DISCREPANCIES IN MOS TEMPERATURE
FORECASTS AND LEANED MORE TOWARD THE GFS THOUGH NOT QUITE AS HIGH
DURING THE PERIOD AS THINK...EVEN WITH A LITTLE SUN...THE COOL
TEMPERATURES OF THE FWC AND MET ARE TOO COOL.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 255 PM WEDNESDAY...

OUTSIDE OF SUNDAY...WHEN THERE STILL MAY BE LINGERING SURFACE
CONVERGENCE AND MOISTURE PARTICULARLY IN SOUTHERN ZONES...HIGH
PRESSURE BUILDS IN WHICH SHOULD LEAD TO MAINLY QUIET WEATHER. THE
LATEST GFS IS RAIN FREE IN CENTRAL NORTH CAROLINA FROM JUST AFTER
00Z MONDAY ALL THE WAY THROUGH THE MIDDLE OF THE WEEK. TEMPERATURE
FORECAST WILL BE AT OR WITHIN A CATEGORY OF THE NORMAL RANGE.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 255 PM WEDNESDAY...

ANY VFR CONDITIONS SHOULD DETERIORATE TO LOW MVFR OR IFR
CONDITIONS THROUGH THE OVERNIGHT HOURS...WITH VISIBILITIES FALLING
INTO IFR IN AREAS OF HEAVY RAIN ESPECIALLY DURING THE EVENING...
THEN IN RAIN AND AREAS OF FOG OVERNIGHT. WINDS ALOFT ARE NOT
FORECAST TO BE TOO STRONG LATE TONIGHT...RISING TO ABOUT 20KT AT
850MB WITH THE AXIS OF THE STRONGER WINDS SHIFTING EAST. THURSDAY...
IF THE GFS IS CORRECT...IT WILL BE A SLOW INCREASE IN CLOUD
HEIGHTS WITH THE LATEST AREA TO REACH MVFR OR LOW VFR BEING THE
TRIAD...IF IT GETS THERE AT ALL. STILL EXPECT SCATTERED SHOWERS
AND THUNDERSTORMS THURSDAY...WITH THE HIGHER INSTABILITY EAST.

AREAS OF LOW CLOUDS AND FOG ARE ANTICIPATED LATE THURSDAY NIGHT
AND FRIDAY MORNING...AND ARE POSSIBLE AGAIN AT LEAST IN ISOLATED
AREAS LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING BEFORE THE
THREAT OF THIS SHIFTS MORE TO THE SOUTH LATE SATURDAY NIGHT. HIGH
PRESSURE THEN MOVES INTO THE AREA SUNDAY...AND OUTSIDE OF SOME
PATCHY FOG POSSIBLE IN THE SOUTH EARLY MONDAY MORNING...VFR
CONDITIONS ARE EXPECTED.

&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ021>023-
038-039-073>075-083>085.

&&

SYNOPSIS...DJF
NEAR TERM...DJF
SHORT TERM...DJF
LONG TERM...DJF
AVIATION...DJF
Hazardous weather outlook, Aug 27, 11:05 AM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1105 AM EDT WED AUG 27 2008

NCZ007>011-024>028-040>043-076>078-086-088-089-281200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT-WAYNE-HOKE-
CUMBERLAND-SAMPSON-
1105 AM EDT WED AUG 27 2008

...TORNADO WATCH 870 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY
DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN
HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR
DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY
SUSCEPTIBLE TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER REPORTS WILL BE BENEFICIAL. SPOTTERS SHOULD
REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY
TUNED FOR LATER WATCHES AND WARNINGS.

NCZ021>023-038-039-073>075-083>085-281200-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE-
ANSON-RICHMOND-SCOTLAND-
1105 AM EDT WED AUG 27 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 870 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY
DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN
HOUR...WHICH COULD RESULT IN RAPID FLOODING IN AREAS THAT RECEIVED
AN ESTIMATED 3 TO 6 INCHES OF RAIN THROUGH THIS MORNING. LOW LYING
AND URBAN AREAS...AND LOCATIONS WITH POOR DRAINAGE...WILL BE
PARTICULARLY SUSCEPTIBLE TO RAPID FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER REPORTS WILL BE BENEFICIAL. SPOTTERS SHOULD
REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY
TUNED FOR LATER WATCHES AND WARNINGS.

DJF

In the hours before

Local storm report, Aug 27, 3:36 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
336 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     TORNADO          4 NW NEW HOPE           35.84N 77.99W
08/27/2008                   NASH               NC   FIRE DEPT/RESCUE

            TORNADO TOUCHDOWN HIGHWAY 97, ONE HALF MILE WEST OF
            INTERSTATE 95.

&&

RWH
Local storm report, Aug 27, 4:37 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
437 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     FLASH FLOOD      SILER CITY              35.72N 79.46W
08/27/2008                   CHATHAM            NC   LAW ENFORCEMENT

            FLOODING OF STREETS IN SILER CITY

&&

RHENES
Special weather statement, Aug 27, 4:41 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
441 PM EDT WED AUG 27 2008

NCZ007-024-025-272145-
DURHAM-ORANGE-PERSON-
441 PM EDT WED AUG 27 2008

...STRONG THUNDERSTORM WILL MOVE NORTHWARD ACROSS PERSON...ORANGE
AND DURHAM COUNTIES THROUGH 545 PM EDT...

AT 441 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES SOUTH OF ROUGEMONT... MOVING NORTH AT 12 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT BAHAMA... ROUGEMONT... AND
SURL. GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

GIH
Local storm report, Aug 27, 4:50 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     TSTM WND DMG     6 NW TURKEY             35.06N 78.24W
08/27/2008                   SAMPSON            NC   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN ACROSS OLD WARSAW ROAD.

&&

RHENES
Local storm report, Aug 27, 4:51 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     1 NE SILER CITY         35.74N 79.45W
08/27/2008                   CHATHAM            NC   LAW ENFORCEMENT

            SEVERAL TREES DOWN ABOUT A MILE NORTHEAST OF SILER CITY
            ON JESSE BRIDGES ROAD.

&&

RHENES
Local storm report, Aug 27, 5:03 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     FLASH FLOOD      4 NW BURLINGTON         36.13N 79.50W
08/27/2008                   ALAMANCE           NC   LAW ENFORCEMENT

            A PORTION OF PHIBBS ROAD NEAR HIGHWAY 87 IS CLOSED WITH
            TWO FEET OF WATER COVERING THE ROAD

0350 PM     FLASH FLOOD      5 SSE GRAHAM            36.00N 79.35W
08/27/2008                   ALAMANCE           NC   LAW ENFORCEMENT

            A PORTION OF SWEPSONVILLE SAXAPAHAW ROAD IS CLOSED DUE TO
            FLOODING

&&

JFB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 4:27 AM EDTFlash Flood WarningRAHDavidson4 hr
Aug 27, 6:44 AM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 6:49 AM EDTFlash Flood WarningRAHRandolph116 min
Aug 27, 7:24 AM EDTAreal Flood AdvisoryRAHForsyth, Guilford111 min
Aug 27, 7:33 AM EDTFlash Flood WarningRAHGuilford117 min
Aug 27, 7:48 AM EDTTornado WarningRAHHoke27 min
Aug 27, 8:06 AM EDTAreal Flood AdvisoryRAHChatham, Cumberland, Durham, Harnett, Lee, Orange and 2 more114 min
Aug 27, 9:10 AM EDTTornado WarningRAHCumberland, Sampson20 min
Aug 27, 9:27 AM EDTFlash Flood WarningRAHGuilford2 hr
Aug 27, 9:48 AM EDTTornado WarningRAHHarnett27 min
Aug 27, 10:07 AM EDTAreal Flood AdvisoryRAHDurham, Franklin, Granville, Johnston, Nash, Person and 3 more3 hr
Aug 27, 10:17 AM EDTFlash Flood WarningRAHForsyth103 min
Aug 27, 10:45 AM EDTTornado WarningRAHJohnston, Sampson30 min
Aug 27, 11:00 AM EDTFlash Flood WarningRAHJohnston, Sampson3 hr
Aug 27, 11:01 AM EDTFlash Flood WatchRAHAlamance, Anson, Davidson, Forsyth, Guilford, Montgomery and 5 more13 hr
Aug 27, 11:39 AM EDTFlash Flood WarningRAHGuilford81 min
Aug 27, 12:09 PM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 12:33 PM EDTSevere Thunderstorm WarningRAHSampson42 min
Aug 27, 12:37 PM EDTTornado WarningRAHGuilford, Randolph23 min
Aug 27, 12:38 PM EDTTornado WarningRAHGuilford47 min
Aug 27, 12:46 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance44 min
Aug 27, 12:50 PM EDTSevere Thunderstorm WarningRAHAlamance25 min
Aug 27, 12:56 PM EDTTornado WarningRAHRandolph34 min
Aug 27, 1:01 PM EDTTornado WarningRAHChatham44 min
Aug 27, 1:03 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford42 min
Aug 27, 1:06 PM EDTFlash Flood WarningRAHGuilford3 hr
Aug 27, 1:14 PM EDTSevere Thunderstorm WarningRAHChatham, Moore, Randolph46 min
Aug 27, 1:22 PM EDTFlash Flood WarningRAHRandolph113 min
Aug 27, 1:23 PM EDTTornado WarningRAHNash, Wilson37 min
Aug 27, 1:29 PM EDTTornado WarningRAHGuilford, Randolph46 min
Aug 27, 1:41 PM EDTTornado WarningRAHFranklin, Johnston, Nash, Wake34 min
Aug 27, 1:55 PM EDTTornado WarningRAHNash, Wilson35 min
Aug 27, 2:10 PM EDTTornado WarningRAHFranklin, Johnston, Nash, Wake35 min
Aug 27, 2:14 PM EDTTornado WarningRAHSampson31 min
Aug 27, 2:20 PM EDTAreal Flood AdvisoryRAHSampson, Wayne3 hr
Aug 27, 2:31 PM EDTTornado WarningRAHNash27 min
Aug 27, 2:33 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham42 min
Aug 27, 2:38 PM EDTTornado WarningRAHLee37 min
Aug 27, 2:42 PM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 2:43 PM EDTTornado WarningRAHSampson47 min
Aug 27, 2:48 PM EDTTornado WarningRAHHalifax42 min
Aug 27, 2:53 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax112 min
Aug 27, 3:20 PM EDTSevere Thunderstorm WarningRAHHarnett25 min
Aug 27, 3:32 PM EDTAreal Flood AdvisoryRAHHarnett118 min
Aug 27, 3:42 PM EDTTornado WarningRAHDurham27 min
Aug 27, 4:01 PM EDTAreal Flood AdvisoryRAHDurham, Harnett, Johnston, Nash, Wake3 hr
Aug 27, 4:03 PM EDTTornado WarningRAHAlamance, Chatham42 min
Aug 27, 4:23 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Lee, Orange, Randolph2 hr
Aug 27, 4:32 PM EDTFlash Flood WarningRAHChatham3 hr
Aug 27, 4:39 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange51 min
Aug 27, 4:54 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange41 min
Aug 27, 5:19 PM EDTFlash Flood WarningRAHChatham, Orange3 hr
Aug 27, 6:10 PM EDTRiver Flood WarningRAHAlamance14 hr
Aug 27, 6:14 PM EDTRiver Flood WarningRAHChatham27 hr
Aug 27, 6:16 PM EDTFlash Flood WarningRAHHarnett, Lee, Moore3 hr
Aug 27, 6:53 PM EDTFlash Flood WarningRAHGuilford3 hr
Aug 27, 7:29 PM EDTFlash Flood WarningRAHChatham3 hr

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.